Alert archive / California / High Wind Watches in 2006
High Wind Watch 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Mar 3, 2006, 2:01 PM PST for 11 counties in California. It took effect at Mar 4, 2006, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 2:01 PM PST (22:01 UTC)
- In effect from
- Mar 4, 2006, 6:00 PM PST
- Expired
- Mar 4, 2006, 4:09 AM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 032201 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 201 PM PST FRI MAR 3 2006 ...STRONG WINDS TO DEVELOP SATURDAY NIGHT AND SUNDAY... .A POWERFUL STORM SYSTEM WILL MOVE INTO THE SAN FRANCISCO AND MONTEREY BAY AREAS SATURDAY NIGHT AND SUNDAY. STRONG WINDS ARE EXPECTED TO DEVELOP SATURDAY NIGHT IN THE SAN FRANCISCO BAY AREA...AND SUNDAY IN THE MONTEREY BAY AREA AS THE STORM SYSTEM MOVES TO THE CENTRAL CALIFORNIA COAST. CAZ006-505>513-041315- /O.NEW.KMTR.HW.A.0004.060305T0200Z-060306T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 201 PM PST FRI MAR 3 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. STRONG WINDS WILL DEVELOP SATURDAY NIGHT AS A PACIFIC STORM SYSTEM MOVES TO THE COAST. STRONG WINDS ARE EXPECTED TO CONTINUE SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ514>518-041315- /O.NEW.KMTR.HW.A.0004.060305T1400Z-060306T0200Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 201 PM PST FRI MAR 3 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP ON SUNDAY AS A PACIFIC STORM SYSTEM MOVES TO THE COAST. THESE WINDS ARE EXPECTED TO LAST THROUGH THE DAY ON SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STROBIN
1 follow-up statement
000 WWUS76 KMTR 041209 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 409 AM PST SAT MAR 4 2006 ...STRONG WINDS TO DEVELOP TONIGHT AND SUNDAY... .A POWERFUL STORM SYSTEM WILL MOVE INTO THE SAN FRANCISCO AND MONTEREY BAY AREAS TONIGHT THROUGH SUNDAY. STRONG WINDS WILL DEVELOP TONIGHT IN THE SAN FRANCISCO BAY AREA...AND SUNDAY IN THE MONTEREY BAY AREA AS THE STORM SYSTEM MOVES DOWN THE CENTRAL CALIFORNIA COAST. CAZ006-505>513-050000- /O.UPG.KMTR.HW.A.0004.060305T0200Z-060306T0200Z/ /O.NEW.KMTR.HW.W.0002.060305T0200Z-060306T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 409 AM PST SAT MAR 4 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY. STRONG WINDS WILL DEVELOP SATURDAY NIGHT AS A PACIFIC STORM SYSTEM MOVES ONTO THE COAST. STRONG WINDS WILL DEVELOP ALONG THE SONOMA AND MARIN COAST AS WELL AS IN THE HILLS THIS EVENING AND THEN SPREAD SOUTHWARD INTO THE BAY AREA AFTER MIDNIGHT. STRONG WINDS ARE EXPECTED TO CONTINUE SUNDAY. NOW IS THE TIME TO TAKE ACTION TO PROTECT LIFE AND PROPERTY. TIE DOWN ANY LOOSE OBJECTS AND BE AWARE OF WEAKENED TREES OR TREE LIMBS AS THE STRONG WINDS MAY KNOCK DOWN TREES. POWER OUTAGES WILL BE POSSIBLE AS WELL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ514>518-050000- /O.UPG.KMTR.HW.A.0004.060305T1400Z-060306T0200Z/ /O.NEW.KMTR.HW.W.0002.060305T1400Z-060306T0200Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 409 AM PST SAT MAR 4 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM PST SUNDAY. STRONG WINDS WILL DEVELOP ON SUNDAY AS A PACIFIC STORM SYSTEM MOVES DOWN THE COAST. THE STRONGEST WINDS WILL BEGIN BLOWING EARLY SUNDAY MORNING AND CONTINUE THROUGH THE DAY. THE STRONGEST WINDS WILL OCCUR IN THE SALINAS VALLEY...ALONG THE COAST AND IN THE COASTAL HILLS. THESE WINDS ARE EXPECTED TO LAST THROUGH THE DAY ON SUNDAY. NOW IS THE TIME TO TAKE ACTION TO PROTECT LIFE AND PROPERTY. TIE DOWN ANY LOOSE OBJECTS AND BE AWARE OF WEAKENED TREES OR TREE LIMBS AS THE STRONG WINDS MAY KNOCK DOWN TREES. POWER OUTAGES WILL BE POSSIBLE AS WELL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Mar 3, 9:07 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 3, 9:07 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
907 AM PST FRI MAR 3 2006
.DISCUSSION...COLD FRONT MOVED ACROSS LAST NIGHT ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS. SMALL HAIL WAS COMMON ACROSS THE
DISTRICT...ESPECIALLY SOUTH OF SAN FRANCISCO THIS MORNING.
ACCUMULATING SNOW WAS REPORTED DOWN TO AROUND 2000 FEET...AND WEBCAMS
SHOW SNOW ON FREMONT PEAK IN MONTEREY COUNTY. THERE WAS EVEN A LITTLE
VERY WET SNOW FALLING AS LOW AS SEA LEVEL IN THE HEAVIER
SHOWERS/THUNDERSTORMS.
SATL IMAGERY INDC A VIGOROUS VORT MAX JUST OFF THE CENTRAL CALIFORNIA
COAST. NUMEROUS SHOWERS/THUNDERSTORMS ARE ASSOCIATED WITH THIS
SYSTEM. THEREFORE...WOULD EXPECT THE CONVECTION TO OCCUR THROUGH THE
MORNING...DECREASING IN THE AFTERNOON AS THE SYSTEM KICKS EAST...AND
THE ATMOSPHERE STABILIZES IN THE SUBSIDENCE AFTER THE PASSAGE OF THE
VORT MAX. THE SNOW ADVISORY THAT IS IN EFFECT TIL NOON WILL CONTINUE
AS SNOW WILL CERTAINLY BE POSSIBLE.
NEXT SYSTEM IS APPROACHING 50/145. THIS WILL BE A MILDER AND STRONGER
SYSTEM WHICH COULD TAP THE SUBTROPICAL MOISTURE NEAR HAWAII. WILL BE
LOOKING AT THE POSSIBILITY OF ISSUING A HIGH WIND WATCH WITH THE
AFTERNOON PACKAGE...AND AFTER THE CURRENT WINTER HIGHLITES EXPIRE.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE BAY AREA AT LEAST THROUGH EARLY AFTERNOON BEFORE TAPERING
OFF. WINDS ARE EXPECTED TO SHIFT TO SOUTHWEST TO WEST AFTER SUNRISE
SO A WEST PLAN SHOULD WORK AT SFO THROUGH THE AFTERNOON AND EVENING.
CEILINGS FORECAST BETWEEN 2500-3500 FEET IN SHOWERS/T-STORMS.
CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE UPPER LOW CENTER MOVES
TO THE EAST AND SHOWER ACTIVITY DIMINISHES.
&&
.MARINE...MARINERS NEED TO BE AWARE OF T-STORM POTENTIAL TODAY
OVER THE WATERS. WEST WINDS WILL PEAK THIS MORNING AND THEN EASE
LATER THIS AFTERNOON AND TONIGHT. BIG HEADS UP FOR THE NORTHERN
WATERS BY SATURDAY NIGHT AND SUNDAY WITH GALES A NEAR CERTAINTY AND
THE POTENTIAL FOR STORM WARNINGS
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SNOW ADVISORY ABOVE 2000 FEET THROUGH NOON TODAY
FOR THE SAN FRANCISCO AND MONTEREY BAY HILLS.
.TDA...SCA...PT ARENA TO PT PIEDRAS BLANCAS...SF BAR...SFO
BAY...AND MRY BAY.
PUBLIC FORECAST: STROBIN
MARINE/AVIATION: ANDERSON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Mar 3, 12:11 PM PST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1211 PM PST FRI MAR 3 2006 CAZ006-505>518-041400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 1211 PM PST FRI MAR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY AREAS. DAY ONE...REMAINDER OF TODAY AND TONIGHT COLD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THIS AFTERNOON AND EARLY EVENING WITH SNOW LEVELS NEAR 2000 FEET. HOWEVER...ANY ADDITIONAL ACCUMULATIONS WILL BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONGER...BUT WARMER STORM IS EXPECTED TO REACH THE REGION LATE TOMORROW THROUGH SUNDAY...BRINGING STRONG SOUTH WINDS AND RAIN...POSSIBLY HEAVY AT TIMES. A HIGH WIND WATCH MAY BE NEEDED BY LATER TODAY AND URBAN AND SMALL STREAM FLOOD ADVISORIES AND OR WARNINGS MAY BE POSSIBLE BY LATE SUNDAY. AT THIS TIME...IT APPEARS MAIN-STEM RIVERS WILL REMAIN IN THEIR BANKS...BUT SUBSTANTIAL RISES ARE EXPECTED BY THE END OF THE UPCOMING WEEKEND. UNSETTLED WEATHER IS THEN FORECAST THROUGH MUCH OF NEXT WEEK WITH SHOWERS LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS BY MIDWEEK...PRESENTING ANOTHER CHANCE FOR SNOW ACROSS BAY AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SOROKA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:24 PM PST | Marine Weather Statement | MTR | 9 hr | |
| Mar 2, 11:59 PM PST | Special Marine Warning | MTR | 46 min | |
| Mar 3, 12:38 AM PST | Special Marine Warning | MTR | 52 min | |
| Mar 3, 1:25 AM PST | Special Marine Warning | MTR | 50 min | |
| Mar 3, 7:47 AM PST | Special Marine Warning | MTR | 28 min |
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.